MAUDE Adverse Event Report: AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 11MM; CRANIAL FIXATION

AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 11MM; CRANIAL FIXATION
Model Number FF490T
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a craniofix 2 titanium clamp 11mm (part # ff490t) was opened prior to use.According to the complainant, the package glue was noted as being too tight causing it to tear when opened.The reporter alleged that the product did not remain sterile.The complaint device was returned to the manufacturer for evaluation.No patient involvement.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00460 (b)(4) + ff490t).
 
Additional Manufacturer Narrative
Investigation results visual investigation: the investigator made a visual inspection of the blisters and the sealing foil.The secondary sealing foil of the complained part out of the lot number 52332402 seems to be brittle and very wavy.The secondary sealing foil of the complained part out of the lot number 52344615 seems not so brittle but teared during the peeling off in a not intended way, likewise the foil of the primary blister.In the next step we made an investigation of the lot of the used peel foil.Furthermore here we found no abnormalities.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: without further knowledge about the circumstances we assume the storage conditions of the complained products as the root cause of the problem.Each lot contains (b)(4) units and these complaints are the only ones about these two lots.The production records showing no hints for a production or material failure.Based upon the investigations results a capa is not necessary.

Brand Name
CRANIOFIX 2 TITANIUM CLAMP 11MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12021323
Report Number9610612-2021-00461
Device Sequence Number17302267
Product Code GXN
UDI-Device Identifier04038653379569
UDI-Public4038653379569
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K122353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF490T
Device Catalogue NumberFF490T
Device Lot Number52344615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1